Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Stabilité du comportement des marches aléatoires sur un groupe localement compact

Driss Gretete

Full-text: Open access

Résumé

Dans cet article nous démontrons un théorème de stabilité des probabilités de retour sur un groupe localement compact unimodulaire, séparable et compactement engendré. Nous démontrons que le comportement asymptotique de F*(2n)(e) ne dépend pas de la densité F sous des hypothèses naturelles. A titre d’exemple nous établissons que la probabilité de retour sur une large classe de groupes résolubles se comporte comme exp(−n1/3).

Abstract

The main result of this paper is a theorem about the stability of the return probability of symmetric random walks on a locally compact group which is unimodular, separable and compactly generated. We show that the asymptotic behavior of F*(2n)(e) does not depend on the choice of the density F under natural assumptions. As an example we show that the return probabilities for a large class of solvable groups of exponential volume growth, behaves like exp(−n1/3).

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 44, Number 1 (2008), 129-142.

Dates
First available in Project Euclid: 25 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1203969871

Digital Object Identifier
doi:10.1214/07-AIHP102

Mathematical Reviews number (MathSciNet)
MR2451574

Zentralblatt MATH identifier
1181.60012

Subjects
Primary: 60G50: Sums of independent random variables; random walks
Secondary: 22D25: $C^*$-algebras and $W^*$-algebras in relation to group representations [See also 46Lxx]

Keywords
Marches aléatoires sur les groupes Traces Algèbres de von Neumann Groupes localement compacts

Citation

Gretete, Driss. Stabilité du comportement des marches aléatoires sur un groupe localement compact. Ann. Inst. H. Poincaré Probab. Statist. 44 (2008), no. 1, 129--142. doi:10.1214/07-AIHP102. https://projecteuclid.org/euclid.aihp/1203969871


Export citation

References

  • G. Alexopoulos. A lower estimate for central probabilities on polycyclic groups. Canad. J. Math. 44 (1992) 897–910.
  • C. Berg and J. P. R. Christensen. Sur la norme des Opérateurs de Convolution. Invent. Math. 23 (1974) 173–178.
  • L. Brown and H. Kosaki. Jensen’s inequality in semi-finite von Neumann algebras. J. Operator Theory 23 (1990) 3–19.
  • T. Coulhon, A. Grigor’yan and C. Pittet. A geometric approach to on-diagonal heat kernel lower bounds on groups. Ann. Inst. Fourier (Grenoble) 51 (2001) 101–165.
  • J. Dixmier. Les C*-Algèbres et leurs Représentations. Gauthier-Villars, Paris, 1964.
  • J. Dixmier. Les Algèbres d’opérateurs dans l’espace Hilbertien. Gauthier-Villars, Paris, 1969.
  • G. Gretete. C. R. Acad. Sci. Paris, Ser. I 342 (2006).
  • W. Hebisch and L. Saloff-Coste. Gaussian estimates for markov chains and random walks on groups. Ann. Probab. 21 (1993) 673–709.
  • C. Pittet and L. Saloff-Coste. On the stability of the behavior of random walks on groups. J. Geom. Anal. 10 (2000) 713–737.
  • C. Pittet and L. Saloff-Coste. On random walks on wreath products. Ann. Probab. 30 (2002) 1–30.
  • C. Pittet and L. Saloff-Coste. Random walks on finite rank solvable groups (2002).
  • S. Mustapha. Marches aléatoires sur certains groupes unimodulaires p-adiques. C. R. Math. Acad. Sci. Paris, Ser. I 340 (2005) 369–372.
  • S. Mustapha. Bornes inférieures pour les marches aléatoires sur les groupes p-adiques moyennables. Ann. Inst. H. Poincaré Probab. Statist. 42 (2006) 81–88.
  • S. Mustapha. Random walks on unimodular p-adic groups. Stochastic Process. Appl. 115 (2005) 927–937.
  • N. T. Varopoulos, L. Saloff-Coste and T. Coulhon. Analysis and Geometry on Groups. Cambridge University Press, Cambridge, 1992.
  • A. Weil. Basic Number Theory. Springer-Verlag.
  • W. Woess. Random Walks on Infinite Graphs and Groups. Cambridge University Press, 2000.